Bowditch's JS']JSJ tree and the quasi-isometry classification of certain Coxeter groups

被引:16
作者
Dani, Pallavi [1 ]
Thomas, Anne [2 ]
机构
[1] Louisiana State Univ, Dept Math, 303 Lockett Hall, Baton Rouge, LA 70803 USA
[2] Univ Sydney, Sch Math & Stat F07, Sydney, NSW 2006, Australia
关键词
ANGLED ARTIN GROUPS; CONVERGENCE GROUPS; HYPERBOLIC GROUPS; FUCHSIAN-GROUPS; CAT(0) SPACES; SPLITTINGS; RIGIDITY; DIVERGENCE;
D O I
10.1112/topo.12033
中图分类号
O1 [数学];
学科分类号
0701 ; 070101 ;
摘要
Bowditch's JSJ tree for splittings over 2-ended subgroups is a quasi-isometry invariant for 1-ended hyperbolic groups which are not cocompact Fuchsian [Bowditch, Acta Math. 180 (1998) 145-186]. Our main result gives an explicit, computable visual' construction of this tree for certain hyperbolic right-angled Coxeter groups. As an application of our construction we identify a large class of such groups for which the JSJ tree, and hence the visual boundary, is a complete quasi-isometry invariant, and thus the quasi-isometry problem is decidable. We also give a direct proof of the fact that among the Coxeter groups we consider, the cocompact Fuchsian groups form a rigid quasi-isometry class. In AppendixB, written jointly with Christopher Cashen, we show that the JSJ tree is not a complete quasi-isometry invariant for the entire class of Coxeter groups we consider.
引用
收藏
页码:1066 / 1106
页数:41
相关论文
共 43 条
[1]   Pushing fillings in right-angled Artin groups [J].
Abrams, Aaron ;
Brady, Noel ;
Dani, Pallavi ;
Duchin, Moon ;
Young, Robert .
JOURNAL OF THE LONDON MATHEMATICAL SOCIETY-SECOND SERIES, 2013, 87 :663-688
[2]  
Behrstock J., 2014, Illinois J. Math., V58, P939
[3]  
Behrstock J, 2016, INT MATH RES NOT
[4]  
Behrstock J, 2017, PREPRINT
[5]   Thickness, relative hyperbolicity, and randomness in Coxeter groups [J].
Behrstock, Jason ;
Hagen, Mark F. ;
Sisto, Alessandro ;
Caprace, Pierre-Emmanuel .
ALGEBRAIC AND GEOMETRIC TOPOLOGY, 2017, 17 (02) :705-740
[6]   Divergence and quasimorphisms of right-angled Artin groups [J].
Behrstock, Jason ;
Charney, Ruth .
MATHEMATISCHE ANNALEN, 2012, 352 (02) :339-356
[7]   Thick metric spaces, relative hyperbolicity, and quasi-isometric rigidity [J].
Behrstock, Jason ;
Drutu, Cornelia ;
Mosher, Lee .
MATHEMATISCHE ANNALEN, 2009, 344 (03) :543-595
[8]   Quasi-isometric classification of graph manifold groups [J].
Behrstock, Jason A. ;
Neumann, Walter D. .
DUKE MATHEMATICAL JOURNAL, 2008, 141 (02) :217-240
[9]   Quasi-isometric classification of some high dimensional right-angled Artin groups [J].
Behrstock, Jason A. ;
Januszkiewicz, Tadeusz ;
Neumann, Walter D. .
GROUPS GEOMETRY AND DYNAMICS, 2010, 4 (04) :681-692
[10]   The asymptotic geometry of right-angled Artin groups, I [J].
Bestvina, Mladen ;
Kleiner, Bruce ;
Sageev, Michah .
GEOMETRY & TOPOLOGY, 2008, 12 :1653-1699